Alert archive / Nevada / Red Flag Warnings in 2015

Red Flag Warning 5, NWS Las Vegas, NV

August 6, 2015Nye County, Nevada

NWS Las Vegas, NV issued this red flag warning at Aug 6, 2015, 1:35 PM PDT for Nye County, Nevada. It took effect at Aug 7, 2015, 1:00 PM PDT. It was in force for 7 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 6, 2015, 1:35 PM PDT (20:35 UTC)
In effect from
Aug 7, 2015, 1:00 PM PDT
Expired
Aug 7, 2015, 8:00 PM PDT
In force
7 hr
Issued by
NWS Las Vegas, NV

County Nye County, NV

What was reported inside it

TimeReportWhereRemark
Aug 7, 1:00 PM PDTFLASH FLOOD14 Nw Tonopah, NVRECEIVED MULTIPLE REPORTS OF FLOODING ON ROUTE 89 GABBS POLE LINE ROAD NEAR THE CRESCENT DUNES SOLAR ENERGY PLANT. FIRST REPORTS OF FLOODING AROUND 1:00 PM
Aug 7, 1:50 PM PDTTSTM WND GST 587 E Tonopah, NVTONOPAH AIRPORT MEASURED PEAK WIND OF 50 KNOTS. LIKELY OUTFLOW FROM NEARBY THUNDERSTORMS TO THE WEST
Aug 7, 3:10 PM PDTNON-TSTM WND GST 7042 Se Manhattan, NVWARM SPRINGS SUMMIT CEMP STATION REPORTED WINDS GUSTS OVER 60 MPH FROM 3:00-3:40 PM WITH TOP GUST 70 MPH AT 3:10 PM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 8.6 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2015-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2015-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3974 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

353 
WWUS85 KVEF 062035
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
135 PM PDT THU AUG 6 2015

.A PACIFIC STORM SYSTEM MOVING INTO CALIFORNIA WILL BRING DRY
THUNDERSTORMS TO PORTIONS OF SOUTHEAST CALIFORNIA THIS AFTERNOON
THROUGH TONIGHT. AS THIS STORM SYSTEM MOVES INTO NEVADA ON FRIDAY IT
WILL RESULT IN STRONG WINDS AND LOW RELATIVE HUMIDITY IN PORTIONS OF
SOUTHERN NEVADA REACHING CRITICAL LEVELS. THIS SYSTEM MAY BRING
SOME SHOWERS TO SOUTHERN NEVADA TONIGHT INTO FRIDAY MORNING BUT
RAPID DRYING IS EXPECTED IN NYE COUNTY BY FRIDAY AFTERNOON.

NVZ462-070445-
/O.UPG.KVEF.FW.A.0002.150807T2000Z-150808T0600Z/
/O.NEW.KVEF.FW.W.0005.150807T2000Z-150808T0600Z/
NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
135 PM PDT THU AUG 6 2015

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 11 PM PDT FRIDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 462...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 11 PM PDT FRIDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* TIMING...FRIDAY AFTERNOON AND EVENING.

* WIND...SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS AROUND40 
  MPH. HIGHER GUSTS ARE POSSIBLE ON EXPOSED RIDGETOPS. WINDS 
  WILL BECOME NORTHERLY BUT DECREASE LATER FRIDAY EVENING. 

* HUMIDITY...DRY AIR WILL PUSH IN RAPIDLY FRIDAY AFTERNOON WITH 
  MINIMUM HUMIDITY MAINLY 10 TO 15 PERCENT. HUMIDITY WILL 
  INCREASE LATER FRIDAY EVENING AS COOLER AIR MOVES IN WITH 
  NORTHERLY WINDS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. PLEASE ADVISE THE APPROPRIATE FIRE WEATHER
OFFICIALS IN THE FIELD OF THIS FIRE WEATHER WATCH. LISTEN FOR
LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

CAZ227-228-070445-
/O.NEW.KVEF.FW.W.0004.150806T2100Z-150807T1200Z/
DEATH VALLEY NATIONAL PARK-
MOJAVE DESERT INCLUDING MORONGO VALLEY/YUCCA VALLEY-
135 PM PDT THU AUG 6 2015

...RED FLAG WARNING IN EFFECT UNTIL 5 AM PDT FRIDAY FOR DRY
LIGHTNING FOR FIRE WEATHER ZONES 227 AND 228...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 5 AM PDT FRIDAY. 

* AFFECTED AREA...IN CALIFORNIA...FIRE WEATHER ZONES 227 AND 228.
  THE HIGHEST THREAT IN ZONE 228 WILL BE IN THE NORTHWEST PORTION. 

* TIMING...THIS AFTERNOON INTO TONIGHT.

* WIND...SOUTH 10 TO 20 MPH WITH GUSTS OF 25 TO 35 MPH.

* HUMIDITY OR LAL...LAL WILL MAINLY BE A 6.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

STACHELSKI

HTTP://WEATHER.GOV/LASVEGAS
4 follow-up statements
689 
WWUS85 KVEF 070418
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
918 PM PDT THU AUG 6 2015

.A PACIFIC STORM SYSTEM WILL BRING STRONG WINDS AND LOW RELATIVE
HUMIDITY TO PORTIONS OF SOUTHERN NEVADA REACHING CRITICAL LEVELS.
THIS SYSTEM MAY BRING SOME SHOWERS TO SOUTHERN NEVADA TONIGHT INTO
FRIDAY MORNING BUT RAPID DRYING IS EXPECTED IN NYE COUNTY BY FRIDAY
AFTERNOON.

CAZ227-228-070530-
/O.CAN.KVEF.FW.W.0004.000000T0000Z-150807T1200Z/
DEATH VALLEY NATIONAL PARK-
MOJAVE DESERT INCLUDING MORONGO VALLEY/YUCCA VALLEY-
918 PM PDT THU AUG 6 2015

...RED FLAG WARNING IS CANCELLED FOR DRY LIGHTNING FOR FIRE
WEATHER ZONES 227 AND 228...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE RED
FLAG WARNING. THE THREAT OF DRY LIGHTNING HAS LARGELY ENDED OVER THE
AREA. A FEW ISOLATED STORMS WILL STILL BE POSSIBLE OVERNIGHT...BUT
WIDESPREAD DRY LIGHTNING IS NO LONGER EXPECTED.

$$

NVZ462-071230-
/O.CON.KVEF.FW.W.0005.150807T2000Z-150808T0600Z/
NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
918 PM PDT THU AUG 6 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 11 PM PDT
FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 462...

* TIMING...FRIDAY AFTERNOON AND EVENING.

* WIND...SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS AROUND 40 
  MPH. HIGHER GUSTS ARE POSSIBLE ON EXPOSED RIDGETOPS. WINDS 
  WILL BECOME NORTHERLY BUT DECREASE LATER FRIDAY EVENING.

* HUMIDITY...DRY AIR WILL PUSH IN RAPIDLY FRIDAY AFTERNOON WITH 
  MINIMUM HUMIDITY MAINLY 10 TO 15 PERCENT. HUMIDITY WILL 
  INCREASE LATER FRIDAY EVENING AS COOLER AIR MOVES IN WITH 
  NORTHERLY WINDS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. PLEASE ADVISE THE APPROPRIATE FIRE WEATHER
OFFICIALS IN THE FIELD OF THIS FIRE WEATHER WATCH. LISTEN FOR
LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

WOLCOTT

HTTP://WEATHER.GOV/LASVEGAS
461 
WWUS85 KVEF 070956
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
256 AM PDT FRI AUG 7 2015

.A PACIFIC STORM SYSTEM WILL BRING STRONG WINDS AND LOW RELATIVE
HUMIDITY TO PORTIONS OF SOUTHERN NEVADA REACHING CRITICAL LEVELS.

NVZ462-072000-
/O.CON.KVEF.FW.W.0005.150807T2000Z-150808T0600Z/
NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
256 AM PDT FRI AUG 7 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONE 462...

* TIMING...FRIDAY AFTERNOON AND EVENING.

* WIND...SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS AROUND 40 
  MPH. HIGHER GUSTS ARE POSSIBLE ON EXPOSED RIDGETOPS. WINDS 
  WILL BECOME NORTHERLY BUT DECREASE LATER FRIDAY EVENING.

* HUMIDITY...DRY AIR WILL PUSH IN RAPIDLY FRIDAY AFTERNOON WITH 
  MINIMUM HUMIDITY MAINLY 10 TO 15 PERCENT. HUMIDITY WILL 
  INCREASE LATER FRIDAY EVENING AS COOLER AIR MOVES IN WITH 
  NORTHERLY WINDS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. PLEASE ADVISE THE APPROPRIATE FIRE WEATHER
OFFICIALS IN THE FIELD OF THIS FIRE WEATHER WATCH. LISTEN FOR
LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

WOLCOTT

HTTP://WEATHER.GOV/LASVEGAS
643 
WWUS85 KVEF 072001
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
101 PM PDT FRI AUG 7 2015

.A PACIFIC STORM SYSTEM WILL BRING STRONG WINDS AND LOW RELATIVE
HUMIDITY TO PORTIONS OF SOUTHERN NEVADA REACHING CRITICAL LEVELS
LATE THIS AFTERNOON THROUGH EARLY THIS EVENING.

NVZ462-080300-
/O.EXT.KVEF.FW.W.0005.000000T0000Z-150808T0300Z/
NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
101 PM PDT FRI AUG 7 2015

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR
STRONG SOUTHWEST WINDS AND LOW RH FOR FIRE WEATHER ZONE 462...

* TIMING...LATE THIS AFTERNOON AND EARLY EVENING.

* WIND...SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS AROUND 40 MPH.
  HIGHER GUSTS ARE POSSIBLE ON EXPOSED RIDGETOPS. WINDS WILL BECOME
  NORTHERLY BUT DECREASE LATER THIS EVENING EVENING.

* HUMIDITY...DRY AIR WILL PUSH IN RAPIDLY THIS AFTERNOON WITH
  MINIMUM HUMIDITY MAINLY 10 TO 15 PERCENT. HUMIDITY WILL INCREASE
  LATER THIS EVENING AS COOLER AIR MOVES IN WITH NORTHERLY WINDS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE
WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$


HTTP://WEATHER.GOV/LASVEGAS
656 
WWUS85 KVEF 080240
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
740 PM PDT FRI AUG 7 2015

NVZ462-080345-
/O.EXP.KVEF.FW.W.0005.000000T0000Z-150808T0300Z/
NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
740 PM PDT FRI AUG 7 2015

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR FIRE
WEATHER ZONE 462...

WINDS HAVE BEGUN TO DISSIPATE ACROSS ZONE 462 AND THE THREAT OF
WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS IS RAPIDLY DECREASING.
THUS...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE ON TIME.

$$

WOLCOTT

HTTP://WEATHER.GOV/LASVEGAS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Aug 6, 8:50 AM PDT, 4 hours 45 minutes earlier.

Area forecast discussion, Aug 6, 8:50 AM PDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
850 AM PDT THU AUG 6 2015

.SYNOPSIS...MONSOON MOISTURE WILL PUSH NORTH INTO THE REGION TODAY
AND FRIDAY BRINGING INCREASED CHANCES FOR SHOWERS AND THUNDERSTORMS.
THUNDERSTORM ACTIVITY WILL DECREASE RAPIDLY FROM WEST TO EAST FRIDAY
AS DRIER AIR PUSHES INTO THE REGION FOR THE WEEKEND. ANOTHER ROUND
OF MOISTURE MAY BE ON TAP FOR THE MIDDLE OF NEXT WEEK.
&&

.UPDATE...TWEAKED THE GRIDS THIS MORNING TO ACCOUNT FOR CURRENT
CLOUD COVER TRENDS AND NUDGE POPS UPWARDS ALONG THE LOWER COLORADO
RIVER VALLEY WHERE LATEST FEW HRRR RUNS BREAK OUT SUBSTANCIAL
CONVECTION THIS AFTERNOON. FORECAST SOUNDINGS INDICATE A WELL
DEVELOPED INVERTED V PROFILE WHICH WOULD FAVOR LOCALLY STRONG
DOWNBURST WINDS WITH ANY SHOWERS AND THUNDERSTORMS WHICH
DEVELOP...SO THIS WILL BE WATCHED FOR CLOSELY AS STORMS DEVELOP
LATER TODAY. OTHERWISE THE FORECAST IS IN GOOD SHAPE AND NO UPDATES
ARE PLANNED.

-OUTLER-

&&

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT.

LOTS TO MULL OVER WITH THE SHORT TERM FORECAST THIS MORNING. MODELS
ARE IN RELATIVELY GOOD AGREEMENT ON THE OVERALL PATTERN EVOLUTION
LEADING TO MODERATE-HIGH CONFIDENCE OVERALL. HOWEVER...DIFFERENCES
REMAIN IN PRECIPITATION FIELDS...LEADING TO SLIGHTLY LOWER
CONFIDENCE IN SHOWER/THUNDERSTORM COVERAGE TODAY AND FRIDAY.

TODAY [THROUGH 00Z (5PM)]...TWO MAIN AREAS OF CONCERN EXIST. THE
FIRST OVER THE CENTRAL/SOUTHERN MOHAVE COUNTY...EASTERN SAN
BERNARDINO COUNTY AND EXTREME SOUTHERN CLARK COUNTY WHERE INCREASING
DEEP-LAYER MOISTURE ADVECTION IS EXPECTED TO PERSIST THROUGH THE
DAY. BY 00Z PRECIPITABLE WATER VALUES WILL RANGE FROM 1-1.5 INCHES
ACROSS THIS AREA. WITH A LACK OF SIGNIFICANT FORCING BEFORE 00Z AND
WEAK CAPPING I EXPECT MAINLY TERRAIN-DRIVEN STORMS OVER THIS AREA.
STORM MOTION IS EXPECTED TO BE MODEST AT 10-15 KTS TOWARDS THE NORTH-
NORTHEAST...HOWEVER TRAINING STORMS (ESPECIALLY OVER THE TERRAIN)
ARE A CONCERN WITH CORFIDI VECTORS NEAR ZERO. THE MAIN THREATS WITH
THESE STORMS WILL BE DAMAGING WIND GUSTS AND FLASH FLOODING (WHERE
STORMS TRAIN). THE OTHER AREA OF CONCERN WILL BE ACROSS THE WESTERN
PORTIONS OF SAN BERNARDINO COUNTY WHERE SOME MID-LEVEL MOISTURE AND
WEAK MUCAPE COULD LEAD TO ELEVATED CONVECTION DURING THE LATE
MORNING INTO THE EARLY AFTERNOON. WITH DRY NEAR-SURFACE CONDITIONS I
DON'T EXPECT MUCH RAIN ACCUMULATION...HOWEVER DAMAGING WIND GUSTS
AND DRY LIGHTNING ARE A POSSIBILITY. WIDESPREAD OUTFLOW WINDS COULD
LEAD TO AREAS OF BLOWING DUST AND LOWERED VISIBILITY. SIMILAR
CONDITIONS COULD DEVELOP ACROSS THE HIGHER TERRAIN OF INYO COUNTY
LATER IN THE DAY.

TONIGHT [00Z (5PM) THROUGH 12Z (5AM)]...MOISTURE ADVECTION WILL
CONTINUE...PRIMARILY ACROSS THE EASTERN HALF OF THE FORECAST AREA. A
WEAK VORTICITY LOBE IS EXPECTED TO PUSH NORTH-NORTHEAST UP THE
COLORADO RIVER VALLEY INTO UTAH OVERNIGHT. THIS WILL COMBINE WITH
DIFLUENT FLOW AHEAD OF AN UPPER LEVEL LOW TO TOSS IN SOME ADDITIONAL
DYNAMICS INTO A WEAK-MODERATELY UNSTABLE ATMOSPHERE OVERNIGHT AND
LIKELY KEEP SOME FORM OF CONVECTION GOING THROUGH THE OVERNIGHT
HOURS. PRECIPITABLE  WATER VALUES WILL LIKELY REMAIN IN THE 1-1.5
INCH RANGE. STORM MOTION IS EXPECTED TO INCREASE TO 20-25 KTS
TOWARDS THE NORTH-NORTHEAST...AND THUS ANY FLOODING CONCERNS WILL BE
LARGELY CONFINED TO TRAINING STORMS. DAMAGING WINDS WILL REMAIN
POSSIBLE OVERNIGHT...AND HAIL WILL ALSO BECOME A POSSIBILITY...ESPECIALLY
ALONG/NORTH OF THE I-15 CORRIDOR WHERE 0-6KM SHEAR WILL EXCEED
30-35 KTS AND COOLER SUB-CLOUD LAYERS EXIST. ADDITIONALLY...SHOWERS
WILL BE POSSIBLE ACROSS THE SIERRA AND PERHAPS THE LOWER ELEVATIONS
OF INYO AND ESMERALDA COUNTIES ASSOCIATED WITH THE PRIMARY LOW
CIRCULATION...HOWEVER WITH LIMITED MOISTURE IMPACTS SHOULD MAINLY BE
WIND-RELATED IF ANYTHING.

FRIDAY [12Z (5AM) THROUGH 06Z (11PM)]...THE APPROACHING UPPER LEVEL
LOW WILL BRING STIFF SOUTHWESTERLY FLOW TO THE REGION FRIDAY. THIS
WILL ACT TO TIGHTEN THE NORTH-SOUTH MOISTURE GRADIENT ACROSS THE
FORECAST AREA. MODELS ARE IN BETTER AGREEMENT TODAY THAT THIS
BOUNDARY WILL EXTEND ALONG THE WESTERN BORDERS OF LINCOLN AND CLARK
COUNTIES SOUTH THROUGH EASTERN SAN BERNARDINO COUNTY BY 12Z (5AM)
FRIDAY...THEN QUICKLY PUSH EAST TO NEAR THE COLORADO RIVER BY 18Z
(11 AM) AND CENTRAL MOHAVE COUNTY BY 00Z (5PM). SHOWERS AND
THUNDERSTORMS WILL BE A CONCERN MAINLY TO THE EAST OF THIS
FEATURE...MEANING THAT CHANCES IN LAS VEGAS WILL END BEFORE NOON
FRIDAY. STORM MOTION WILL INCREASE ONCE AGAIN TO 25-30 KTS TOWARDS
THE NORTHEAST AND SHEAR VALUES WILL REMAIN ELEVATED. THUS ONCE
AGAIN...THE PRIMARY CONCERN WILL BE DAMAGING WIND GUSTS AND POSSIBLY
SOME HAIL. CHANCES FOR FLASH FLOODING WITH REMAIN POSSIBLE WITH
TRAINING STORMS. BEHIND THIS BOUNDARY BREEZY TO LOCALLY WINDY
CONDITIONS ARE EXPECTED. HOWEVER...THE LATEST HIGH-RES GUIDANCE HAS
BACKED OFF A BIT ON THE MAGNITUDE. AT THIS TIME IT APPEARS THAT
WINDS WILL REMAIN BELOW ADVISORY LEVELS AND BORDERLINE FOR RED FLAG
CONDITIONS. INSTEAD OF REMOVING ANY HIGHLIGHTS THIS MORNING I'VE
OPTED TO KEEP THE PRODUCTS IN PLACE AND LET THE DAY SHIFT TAKE ONE
MORE LOOK AT THEM.

.LONG TERM...SATURDAY THROUGH THURSDAY.

NOT MUCH CHANGE FROM 24 HOURS AGO. A DRY SOUTHWEST FLOW WILL BE OVER
THE ENTIRE FORECAST AREA SATURDAY THROUGH MONDAY. HIGH PRESSURE OVER
TEXAS WILL EXPAND WEST TOWARD NEW MEXICO WHILE A TROUGH OF LOW
PRESSURE STRETCHES GENERALLY NORTH-SOUTH ALONG THE WEST COAST
STARTING LATE MONDAY. THIS COMBINATION WILL ALLOW SOUTHERLY FLOW TO
DEVELOP WITH MOISTURE TRACKING NORTHWARD MAINLY INTO MOHAVE COUNTY.
WILL CONTINUE THE SHOWER AND THUNDERSTORM CHANCES FOR THIS AREA
TUESDAY. SOUTHERLY FLOW APPEARS TO STICK AROUND THROUGH THURSDAY,
WITH MOISTURE SLIGHTLY EDGING WEST WEDNESDAY AND PERHAPS LINGERING
INTO THURSDAY. THERE REMAINS UNCERTAINTY IN JUST HOW MUCH MOISTURE
WILL ARRIVE AND HOW FAR WEST IT MAY TRACK. AS FOR TEMPERATURES,
MONDAY APPEARS TO BE THE WARMEST DAY WITH TEMPS A DEGREE OR TWO
ABOVE NORMAL. OTHERWISE NEAR TO SLIGHTLY BELOW NORMAL TEMPS ARE
EXPECTED THROUGHOUT THE LONG-TERM PERIOD. BREEZY SOUTH TO SOUTHWEST
WINDS WILL BE COMMON EACH AFTERNOON AND EARLY EVENING.
&&

.AVIATION...FOR MCCARRAN...TYPICAL SOUTH-SOUTHWESTERLY WIND THROUGH
MID MORNING BEFORE LIGHT EASTERLY WINDS DEVELOP BETWEEN 15Z AND 20Z.
WINDS WILL RETURN TO A SOUTHWESTERLY DIRECTION AND INCREASE AFTER
20Z. GUSTS DURING THE AFTERNOON OF 15-25 KTS CAN BE EXPECTED. MAINLY
SCT-BKN CLOUDS AOA 10K FEET THROUGH THE PERIOD. THERE IS THE SLIGHT
CHANCE OF SHRA/TSRA AND TEMPORARILY LOWERED CIGS/VIS AND GUSTY WINDS
TO IMPACT THE AIRPORT COMPLEX AS WELL AS THE APPROACH CORRIDORS
BETWEEN ROUGHLY 00Z-18Z FRIDAY. STRONGER WINDS WITH GUSTS 25-30 KTS
WILL BE POSSIBLE BY FRIDAY AFTERNOON.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...BREEZY SOUTH TO SOUTHWEST WINDS ARE EXPECTED AGAIN
TODAY WITH GUSTS GENERALLY 15-25 KTS DURING THE AFTERNOON. ISOLATED
TO SCATTERED SHRA/TSRA POSSIBLE BEFORE 00Z...PRIMARILY SOUTH OF THE
INTERSTATE 15 CORRIDOR. PRECIPITATION CHANCES WILL SPREAD NORTH INTO
THE SOUTHERN GREAT BASIN THIS EVENING...THEN END RAPIDLY FROM WEST
TO EAST THROUGH THE DAY FRIDAY. STORMS WILL HAVE THE POTENTIAL TO
PRODUCE ERRATIC WIND GUSTS IN EXCESS OF 45 KTS. CIGS ARE GENERALLY
EXPECTED TO REMAIN AOA 10K FEET EXCEPT NEAR SHRA/TSRA WHERE THEY
COULD LOWER TO 6-8K FEET.
&&

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT
ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING
PROCEDURES.
&&

SHORT TERM/AVIATION...WOLCOTT
LONG TERM.............PADDOCK

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER

Nearby

Red Flag Warnings in Nevada, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.